Pennsylvania, 2006Flash Flood in Pennsylvania, July 22, 2006
July 22, 2006 · NWS CLE · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 22, 11:28 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 22, 11:28 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1228 PM EDT SAT JUL 22 2006
.SHORT TERM (THIS AFTERNOON)...
LARGE TRANSITION FROM DRY CONDITIONS AND SOME AREAS OF CLR SKIES
ACROSS NW ZONES NR TOL TO FLASH FLOODING ONGIONG ACROSS ASHTABULA
CTY IN NE OH. ADJUSTED WEATHER AND POPS ACROSS FORECAST AREA FOR
THIS AFTERNOON BASED ON RADAR TRENDS. RAINFALL SWINGING THROUGH AREA
FROM SANDUSKY EAST. EXPECTING THIS BAND OF RAINFALL TO CONTINUE TO
SWING THROUGH THE EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. EXPECTING FAR WESTERN
PORTIONS OF FORECAST AREA TO REMAIN DRY THROUGH AFTERNOON.
ADJUSTED TEMPS CONSIDERABLY LOWER IN SOME AREAS FOR AFTERNOON DUE TO
SHOWERS AND CLOUD COVER ACROSS MUCH OF FORECAST AREA.
&&
.AVIATION(12Z-12Z)...
FIRST OF TWO WAVES PUSHING OFF TO THE EAST TAKING BULK OF
PRECIPITATION WITH IT. SECOND WAVE PROGGED TO MOVE INTO THE AREA
THIS MORNING AND HELP REDEVELOP SOME PRECIPITATION ACROSS THE
SOUTHERN TIER AREAS FOR THIS MORNING. LATEST RADAR DATA DOES NOT
SUPPORT THIS SECOND SURGE OF PRECPITATION THAT GUIDANCE IS
SUGGESTING. SO WILL TAKE THE MIDDLE OF THE ROAD APPROACH AND GO
WITH LINGERING SHOWERS THIS MORNING GIVING WAY TO CLEARING WEST TO
EAST THIS EVENING AND TONIGHT. WINDS WILL BE LIGHT NORTHERLY
BECOMING VARIABLE.
&&
.SHORT TERM(TDY-MON)...
WHILE FRONT IS SOUTH OF THE AREA...A WAVE OF LOW PRESSURE DEVELOPING
AND MOVING UP ALONG IT FROM A DIGGING UPPER TROUGH IS SPREADING
RAINFALL THROUGH MANY OF THE COUNTIES THIS MORNING. THE HEAVIEST
RAINFALL IS ACROSS THE SOUTHERN TIER OF COUNTIES. PAST RAINFALL AND
THIS MORNINGS RADAR ESTIMATES/AREA GAGES HAVE LED US TO ISSUE A
FLASH FLOOD WATCH FOR THOSE SOUTHERN COUNTIES FOR THE TODAY PERIOD.
BACK EDGE OF PRECIP LOOKS TO COME ACROSS WITH THE H7
TROUGH...SLOWING SOME AS IT COMES EAST AND THE LOW DEVELOPS A BIT
FURTHER ACROSS PA. FLOODING POTENTIAL IS THERE DUE TO EFFICIENCY OF
THE RAIN...BUT LUCKILY EVENT WILL BE RELATIVELY SHORT...AS PRECIP
WILL BE DIMINISHING AS THE DAY GOES ON. EMBEDDED THUNDER POSSIBLE.
TODAYS HIGHS SUPPRESSED BY CLOUD COVER/RAIN.
BY TONIGHT MOST OF THE AREA WILL BE DRY WITH A FEW LINGERING SHOWERS
POSSIBLE ACROSS EASTERN COUNTIES. FOG POSSIBILITY TONIGHT?
DRIER/COOLER AIR TO FILTER IN FOR TONIGHT OVER WET GROUND. TEMPS
SHOULD FINALLY GET INTO THE 50S TONIGHT...BUT AROUND 60 ALONG THE
LAKE. HAVE DROPPED POPS FOR SUNDAY...ALTHOUGH GFS PAINTS
QPF...SUBSIDENCE AND THEREFORE LACK OF INSTABILITY SHOULD KEEP
THINGS DRY WITH THE WEAK H5 WAVE. A COUPLE TWEAKS TO SKY WERE MADE
FOR MONDAY. THATS IT.
&&
.PREVIOUS LONG TERM(MONDAY THROUGH FRIDAY)...
UPPER TROUGH OVER THE UPPER GREAT LAKES AND NERN U.S. BECOMES LESS
AMPLIFIED THROUGH THE PERIOD AS S/W MOVING THROUGH THE TROUGH EJECTS
OUT TO THE NE EARLY IN PERIOD. A WEAK TROUGH WILL REMAIN OVER THE
AREA THEN THROUGH THE PERIOD THOUGH BECOMING MORE AMPLIFIED AT THE
END. HIGH PRESSURE THROUGH THE OHIO VALLEY WILL PROVIDE FAIR WEATHER
MONDAY AND TUESDAY. THEN COLD FRONT DROPS INTO UPPER LAKES ON
WEDNESDAY...DROPPING SOUTHEAST ACROSS THE STATE THURSDAY...BECOMING
STATIONARY THOUGH THE OHIO VALLEY FRIDAY. WILL CARRY CHC
SHOWERS/THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. TEMPERATURES FAIRLY
CLOSE TO NORMALS...NOTHING TOO EXTREME WITH HIGHS GENERALLY LOW TO
MID 80S AND LOW IN THE LOW TO MID 60S.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FFA UNTIL 20Z OHZ021>023-029>033-037-038-047.
.PA...NONE.
&&
SHORT TERM UPDATE...ABE
SHORT TERM...OUDEMAN
LONG TERM...WCR
AVIATION...LOMBARDY
Hazardous weather outlook, Jul 22, 4:12 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
512 AM EDT SAT JUL 22 2006
OHZ021>023-029>033-037-038-047-231100-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MORROW-HOLMES-KNOX-
512 AM EDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO AND NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
RAINFALL THIS MORNING MAY BE HEAVY AT TIMES...WITH RAINFALL AMOUNTS
OF ONE TO LOCALLY TWO INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LEZ142>149-162>169-OHZ003-006>014-017>020-027-028-036-089-
PAZ001>003-231100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-MARION-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
512 AM EDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
OUDEMAN
Flash Flood, Crawford
- When
- July 22, 1:20 PM EST to 4:00 PM EST
- Where
- Crawford County, South Portion
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
Heavy thunderstorm rains fell on the southern half of Crawford County during the morning and early afternoon hours of July 22nd. Up to the 3 inches of rain is believed to have fallen which caused a lot of street flooding in Meadville and points south. Several streets in Meadville were closed because of flooding as was U.S. Route 322 south of the city. Other roads in the southern part of the county were also closed after fast flowing water was observed on them. Although no structural damage was reported, there were several reports of homes sustaining damage from basement flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$100,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526771.